Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 616, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jul 2, 2017, 10:57 PM CDT for Love County, Oklahoma. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2017, 10:57 PM CDT (03:57 UTC)
- Expired
- Jul 2, 2017, 11:15 PM CDT
- In force
- 18 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Love County, OK
The radar
The Dallas/Ft Worth radar (KFWS), 140 km from the middle of the area, began a volume at 03:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 4.0 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1618 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 1837 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.4
The text
As transmitted.
516
WUUS54 KOUN 030357
SVROUN
OKC085-030415-
/O.NEW.KOUN.SV.W.0616.170703T0357Z-170703T0415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
1057 PM CDT SUN JUL 2 2017
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
Southeastern Love County in southern Oklahoma...
* Until 1115 PM CDT
* At 1057 PM CDT, a severe thunderstorm was located near
Thackerville, moving southeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Thackerville.
This includes Interstate 35 between mile markers 1 and 11.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3376 9719 3378 9719 3380 9721 3397 9705
3393 9699 3389 9698 3384 9704 3386 9707
3385 9709 3384 9709 3384 9706 3382 9705
3380 9709 3374 9709 3372 9711 3372 9714
TIME...MOT...LOC 0357Z 301DEG 29KT 3379 9712
HAIL...1.00IN
WIND...60MPH
$$
031 follow-up statement
378
WWUS54 KOUN 030414
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
1114 PM CDT SUN JUL 2 2017
OKC085-030423-
/O.EXP.KOUN.SV.W.0616.000000T0000Z-170703T0415Z/
Love OK-
1114 PM CDT SUN JUL 2 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LOVE COUNTY WILL
EXPIRE AT 1115 PM CDT...
The storm which prompted the warning has moved out of the area and
south of the Red River. Therefore the warning will be allowed to
expire.
LAT...LON 3376 9719 3378 9719 3380 9721 3397 9705
3393 9699 3389 9698 3384 9704 3386 9707
3385 9709 3384 9709 3384 9706 3382 9705
3380 9709 3374 9709 3372 9711 3372 9714
TIME...MOT...LOC 0413Z 301DEG 29KT 3372 9699
$$
MBSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 2:16 PM CDT, 8 hours 41 minutes earlier.
Area forecast discussion, Jul 2, 2:16 PM CDT, 8 hours 41 minutes before
Area Forecast Discussion National Weather Service Norman OK 216 PM CDT Sun Jul 2 2017 .DISCUSSION... Rain chances and location of said rain continues to be main challenge moving forward the next several days. MCV moving across southwest toward central Oklahoma expected to be mechanism for development of scattered convection across portions of central into southeast Oklahoma this afternoon and evening. Sufficient instability exists for a few marginally severe storms, but should be more multicell and pulse as wind shear remains very weak. As we move through the next several days it will be tough to really nail down timing and locations, much like today will likely be driven by small scale features that will not show themselves on scales that models are able to get a handle on. Therefore will have to cont to follow the signals the models do pick up on. The first of which is a minor shortwave that drop southeast out of the high plains of CO overnight. This will aid in development of complex of storms that may move back into western Oklahoma overnight and approach central Oklahoma toward morning. This feature then continue to drift south/southeast keeping better rain chances in areas near and northeast of the OKC metro Tuesday. Next feature will be shortwave that drops south through Plains Tuesday night into Wednesday, which may provide one more day with chance of rain come Wednesday. After this we begin to come under the influence of upper ridge that build north and northeast into central Rockies into the central Plains. This will likely shut off the better rain chances and leave us with hot and muggy weather by the end of the week into next weekend. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 71 90 73 90 / 30 30 40 30 Hobart OK 71 93 73 95 / 30 30 30 20 Wichita Falls TX 74 95 75 96 / 20 30 20 20 Gage OK 69 93 68 93 / 30 20 40 20 Ponca City OK 70 88 71 87 / 40 30 60 40 Durant OK 74 91 74 91 / 60 30 20 20 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 26/30
Hazardous weather outlook, Jul 2, 10:12 PM CDT, 45 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 1012 PM CDT Sun Jul 2 2017 OKZ004>048-050>052-TXZ083>090-040315- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1012 PM CDT Sun Jul 2 2017 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...rest of Tonight... .Thunderstorms... Strong to severe storms will remain possible across portions of south central and southeast Oklahoma through midnight. Hail up to the size of ping pong balls and wind gusts to 70 mph will be possible. Early Monday morning, additional showers and storms could move into parts of northern and western Oklahoma from Kansas. A few of these storms may be strong to marginally severe with hail up to the size of quarters and wind gusts to 60 mph. Heavy rain leading to flash flooding will remain a concern through early Monday morning. .DAYS TWO THROUGH SEVEN...Monday through Saturday... .Thunderstorms... Scattered thunderstorms are possible at times Monday though Thursday. Strong to marginally severe storms will be possible again on Monday and Tuesday, mainly across northern and central Oklahoma. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Local storm report, Jul 2, 10:00 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1000 PM CDT SUN JUL 02 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 PM TSTM WND DMG 8 W OAKLAND 34.10N 96.93W
07/02/2017 MARSHALL OK EMERGENCY MNGR
NUMEROUS UTILITY POLES DOWNED AND ACROSS THE ROAD
&&
JPIKELocal storm report, Jul 2, 10:18 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1018 PM CDT SUN JUL 02 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1009 PM TSTM WND GST DURANT 34.00N 96.39W
07/02/2017 M61 MPH BRYAN OK EMERGENCY MNGR
MEASURED WIND GUST AT THE EOC IN DURANT.
&&
MBSSpecial weather statement, Jul 2, 10:23 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1023 PM CDT SUN JUL 2 2017
OKZ051-030400-
Marshall OK-
1023 PM CDT SUN JUL 2 2017
...SIGNIFICANT WEATHER ADVISORY FOR southern Marshall County Until
1100 PM CDT...
AT 1021 PM CDT, a strong thunderstorm was located near Willis, moving
east at 30 MPH.
HAZARDS INCLUDE...
Hail up to the size of dimes...
Wind gusts to 50 MPH...
Frequent cloud to ground lightning...
Locations impacted include...
Woodville, Willis, Lake Texoma and Mcbride.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If on or near Lake Texoma, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 15 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now. Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 3386 9678 3387 9681 3387 9683 3385 9685
3389 9690 3399 9688 3399 9660 3398 9661
3396 9658 3395 9660 3392 9658 3389 9659
3390 9663 3392 9667 3385 9669 3383 9671
3383 9676
TIME...MOT...LOC 0321Z 278DEG 24KT 3391 9681
03Special weather statement, Jul 2, 10:34 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1034 PM CDT SUN JUL 2 2017
OKZ040-041-030400-
Garvin OK-Murray OK-
1034 PM CDT SUN JUL 2 2017
...SIGNIFICANT WEATHER ADVISORY FOR south central Garvin and Murray
Counties Until 1100 PM CDT...
AT 1031 PM CDT, a strong thunderstorm was located 6 miles east of
Hennepin, moving southeast at 30 MPH.
HAZARDS INCLUDE...
Hail up to the size of peas...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...
Frequent cloud to ground lightning...
Those camping at Turner Falls and Lake of the Arbuckles are in the
path of this storm and should prepare for DANGEROUS WEATHER
CONDITIONS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Severe weather is not expected and no warnings are anticipated at
this time.
&&
LAT...LON 3438 9725 3445 9735 3448 9735 3461 9725
3452 9688 3437 9688
TIME...MOT...LOC 0331Z 301DEG 24KT 3450 9724
03Local storm report, Jul 2, 10:40 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1040 PM CDT SUN JUL 02 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND DMG HOLDENVILLE 35.08N 96.40W
07/02/2017 HUGHES OK EMERGENCY MNGR
ROOF BLOWN OFF OF THE MASONIC LODGE. TREE DAMAGE ALSO
OBSERVED.
&&
RBARNESSpecial weather statement, Jul 2, 10:44 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1044 PM CDT SUN JUL 2 2017
OKZ050-030415-
Love OK-
1044 PM CDT SUN JUL 2 2017
...SIGNIFICANT WEATHER ADVISORY FOR eastern Love County Until 1115 PM
CDT...
AT 1043 PM CDT, a strong thunderstorm was located near Marietta,
moving southeast at 30 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts over 50 MPH...
Minor flooding in areas of poor drainage...
Locations impacted include...
Marietta and Thackerville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3372 9715 3376 9719 3382 9721 3385 9717
3390 9719 3391 9724 3404 9725 3403 9698
3401 9694 3396 9693 3394 9697 3395 9700
3387 9700 3384 9704 3386 9707 3385 9709
3382 9705 3380 9709 3375 9708 3372 9711
TIME...MOT...LOC 0343Z 301DEG 24KT 3391 9711
03The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 7:10 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Coal, Johnston | 65 min |
| Jul 2, 7:12 PM CDT | Special Weather Statement | OUN | Pottawatomie | 63 min |
| Jul 2, 7:18 PM CDT | Special Weather Statement | OUN | Carter, Jefferson | 57 min |
| Jul 2, 7:23 PM CDT | Severe Thunderstorm Warning | OUN | Carter | 37 min |
| Jul 2, 7:25 PM CDT | Special Weather Statement | OUN | Garvin | 50 min |
| Jul 2, 7:27 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, Johnston, Murray, Pontotoc | 48 min |
| Jul 2, 7:42 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Jefferson, Love | 48 min |
| Jul 2, 8:03 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Coal, Hughes, Johnston, Murray, Pontotoc | 57 min |
| Jul 2, 8:09 PM CDT | Special Weather Statement | OUN | Atoka | 36 min |
| Jul 2, 8:27 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Love | 63 min |
| Jul 2, 8:32 PM CDT | Special Weather Statement | OUN | Murray | 43 min |
| Jul 2, 8:48 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Coal | 42 min |
| Jul 2, 8:58 PM CDT | Areal Flood Advisory | OUN | Atoka | 3 hr |
| Jul 2, 9:06 PM CDT | Severe Thunderstorm Warning | OUN | Love, Marshall | 39 min |
| Jul 2, 9:30 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Love | 45 min |
| Jul 2, 9:40 PM CDT | Special Weather Statement | OUN | Murray | 50 min |
| Jul 2, 9:46 PM CDT | Special Weather Statement | OUN | Bryan | 44 min |
| Jul 2, 9:48 PM CDT | Special Weather Statement | OUN | Carter | 57 min |
| Jul 2, 9:56 PM CDT | Areal Flood Advisory | OUN | Carter, Love, Marshall | 3 hr |
| Jul 2, 10:03 PM CDT | Severe Thunderstorm Warning | OUN | Bryan, Marshall | 57 min |
| Jul 2, 10:21 PM CDT | Areal Flood Advisory | OUN | Bryan, Marshall | 3 hr |
| Jul 2, 10:23 PM CDT | Special Weather Statement | OUN | Marshall | 37 min |
| Jul 2, 10:34 PM CDT | Special Weather Statement | OUN | Murray | 26 min |
| Jul 2, 10:44 PM CDT | Special Weather Statement | OUN | Love | 31 min |
| Jul 2, 11:27 PM CDT | Special Weather Statement | OUN | Marshall, Murray | 33 min |
| Jul 2, 11:59 PM CDT | Special Weather Statement | OUN | Murray | 31 min |
| Jul 3, 12:05 AM CDT | Special Weather Statement | OUN | Marshall | 25 min |
| Jul 3, 12:11 AM CDT | Areal Flood Warning | OUN | Coal, Murray, Pontotoc | 9 hr |
| Jul 3, 12:36 AM CDT | Special Weather Statement | OUN | Johnston | 24 min |
| Jul 3, 12:58 AM CDT | Special Weather Statement | OUN | Bryan, Johnston, Marshall | 47 min |
| Jul 3, 1:35 AM CDT | Special Weather Statement | OUN | Pontotoc | 25 min |
| Jul 3, 1:43 AM CDT | Special Weather Statement | OUN | Bryan, Johnston, Marshall | 47 min |
| Jul 3, 2:22 AM CDT | Areal Flood Advisory | OUN | Bryan, Johnston | 3 hr |
| Jul 3, 2:31 AM CDT | Special Weather Statement | OUN | Bryan, Coal | 44 min |
| Jul 3, 2:35 AM CDT | Flash Flood Warning | OUN | Bryan | 6 hr |
| Jul 3, 3:14 AM CDT | Special Weather Statement | OUN | Atoka, Bryan, Coal | 61 min |
| Jul 3, 4:12 AM CDT | Special Weather Statement | OUN | Atoka, Bryan, Coal, Pontotoc | 48 min |
| Jul 3, 4:26 AM CDT | Severe Thunderstorm Warning | OUN | Bryan | 34 min |
| Jul 3, 4:56 AM CDT | Areal Flood Advisory | OUN | Atoka, Bryan | 3 hr |
| Jul 3, 4:58 AM CDT | Special Weather Statement | OUN | Atoka, Bryan, Coal | 62 min |
| Jul 3, 6:00 AM CDT | Special Weather Statement | OUN | Bryan, Johnston | 45 min |
| Jul 3, 6:47 AM CDT | Special Weather Statement | OUN | Bryan | 43 min |
| Jul 3, 7:13 AM CDT | Special Weather Statement | OUN | Garfield | 47 min |
| Jul 3, 7:55 AM CDT | Special Weather Statement | OUN | Atoka | 35 min |
| Jul 3, 9:25 AM CDT | River Flood Warning | OUN | Bryan | 26 hr |
| Jul 3, 9:26 AM CDT | River Flood Warning | OUN | Atoka | 5 days |
| Jul 3, 3:33 PM CDT | Special Weather Statement | OUN | Harper | 27 min |
| Jul 3, 3:37 PM CDT | Severe Thunderstorm Warning | OUN | Harper | 53 min |
| Jul 3, 4:02 PM CDT | Areal Flood Advisory | OUN | Harper | 3 hr |
| Jul 3, 4:23 PM CDT | Severe Thunderstorm Warning | OUN | Harper | 67 min |
| Jul 3, 4:43 PM CDT | Special Weather Statement | OUN | Harper | 47 min |
| Jul 3, 4:52 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Harper, Woodward | 68 min |
| Jul 3, 4:58 PM CDT | Special Weather Statement | OUN | Woods | 32 min |
| Jul 3, 5:16 PM CDT | Severe Thunderstorm Warning | OUN | Harper, Woods, Woodward | 44 min |
| Jul 3, 5:26 PM CDT | Special Weather Statement | OUN | Cotton | 49 min |
| Jul 3, 5:31 PM CDT | Special Weather Statement | OUN | Woods | 29 min |
| Jul 3, 5:38 PM CDT | Severe Thunderstorm Warning | OUN | Major, Woods | 67 min |
| Jul 3, 5:41 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Woodward | 49 min |
| Jul 3, 5:52 PM CDT | Severe Thunderstorm Warning | OUN | Woods, Woodward | 38 min |
| Jul 3, 5:57 PM CDT | Tornado Warning | OUN | Woods, Woodward | 14 min |
| Jul 3, 6:08 PM CDT | Special Weather Statement | OUN | Alfalfa | 37 min |
| Jul 3, 6:12 PM CDT | Areal Flood Advisory | OUN | Ellis, Harper, Woods, Woodward | 3 hr |
| Jul 3, 6:17 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Blaine, Dewey, Major, Woods, Woodward | 73 min |
| Jul 3, 6:21 PM CDT | Special Weather Statement | OUN | Roger Mills | 24 min |
| Jul 3, 6:29 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Roger Mills | 61 min |
| Jul 3, 6:50 PM CDT | Special Weather Statement | OUN | Blaine, Custer | 40 min |
| Jul 3, 6:53 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Garfield, Grant, Major | 67 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.